MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% ORTHO RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% ORTHO RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details per windchill ra603189 customer reported qc to validate 0.8% resolve panel a lot vra438 was performed on the day they put the red cell reagent in use and results were as expected.It is understood that this qc'ed kit was valid until 16 august 2023.Customer reported they receive a new kit every 2 weeks.On 30 august 2023, they had tested the new kit of 0.8% resolve panel a and results were as expected.No further details provided.Cards and reagent red blood cell storage and usage conditions were aligned with ortho's recommendations.Analyzer order reports, manually filled-in antigenic profiles for the antibody identification tests and laboratory testing sheet confirmed the pattern of reactions and information reported by the customer.Screenshots of the gel cards used for antibody screening and identification tests confirmed the positive and negative gradings as reported by the analyzer.Cassette imaging system functioned as per design.According to ortho lot-specific information for 0.8% selectogen lot vs532, positive reactions obtained are consistent with the expected reactivity of an anti-k(kel1) antibody and of a weak anti-e(rh3) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra438, the positive and negative reactions obtained are consistent with the expected reactivity of anti-k(kel1) antibody, but not with the expected reactivity of anti-e(rh3) antibody.According to ortho lot-specific information for 0.8% resolve panel c lot vrc313, the positive and negative reactions obtained are consistent with the expected reactivity of anti-k(kel1) antibody and of a weak anti-e(rh3) antibody.Review of the manufacturing batch record for 0.8% resolve panel a lot vra438 was performed.All in-process and qa testing met release and acceptance criteria.There were no non-conformances/quality events for this lot.Retain 0.8% resolve panel a lot vra438 was tested on ortho vision analyzer in iat with known plasma anti-d, anti-k, anti-fya and mts anti-igg card lot 110222011-10.Expected results were obtained.Retain sample of 0.8% resolve panel a lot vra438 cells 3 and 6 were tested in tube for the presence of the e antigen.At immediate spin, 3.5+ reactions were observed for cells 3 and 6.Results met specifications.Expected positive and negative results were obtained.Issue reported by the customer could not be reproduced.A review of complaints associated with red cell reagents manufactured using the same donors as those used for cells from lot vra438 being positive for e(rh3) antigen identified no trend or systematic failure of these donors.Review of the worldwide complaint database between 31aug2022 and 31aug2023 was performed for 0.8% resolve panel a lot vra438.Two other complaints were identified with call areas falseneg and weakreact.Detailed review of the activities for one these complaints identified a similar profile as this complaint.No trend was identified.The assignable cause of the discordant negative reactions in antibody identification with 0.8% resolve panel a is sample-related, patients' anti-e(rh3) antibody being weak and at or around the detection limit of the reagents and method employed and associated to the variation of the expression of the e(rh3) antigen on the cells of the red cell reagents.There was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.In mitigation of the discordant negative reactions in antibody identification obtained by the customer, the device instructions for use of 0.8 % resolve panel a red cell reagent state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.
 
Event or Problem Description
(b)(6) windchill ra603189.On 22 august 2023, a customer complained to ortho global technical solution centre (gtsc) about what was described as a discrepant negative antibody identification result in the indirect antiglobulin test (iat) for one patient¿s sample using 0.8% resolve panel a lot vra438 in conjunction with their ortho vision id-mts analyzer (b)(6).Complainant/complaint reporter: (b)(6) ¿ medical technologist date of event: (b)(6) 2023.Reported on 22 august 2023, software version: 5.14.5 reagents: 0.8% selectogen.Lot: vs532.Expiry date: 05 september 2023, mts anti-igg card lot 022423001-17 expiry date 19 february 2024.0.8% resolve panel a lot vra438, expiry date: 05 september 2023 0.8%.Resolve panel c lot vrc313.Expiry date: 05 september 2023 patient¿s information: blood group a rhd positive; myelodysplastic syndrome history of anti-k(kel1) and unspecific antibodies; no history of anti-e(rh3) antibody transfused with one blood unit (a rhd positive, e and k antigen negatives) on (b)(6) 2023.The customer reported that on (b)(6) 2023, they had tested a sample from this patient for antibody screening in indirect antiglobulin test (iat) using 0.8% selectogen lot: vs532 and mts anti-igg card lot: 022423001-17 in conjunction with their ortho vision id-mts analyzer and that they obtained positive reactions with cell 1 (2+ reaction strength) and cell 2 (1+ reaction strength) of the red cell reagent.On the same day, they had tested the same sample for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel a lot vra438, the same lot of mts anti-igg card and the same analyzer and that they obtained an indeterminate (?) reaction with cell 6 (that they manually corrected to negative), positive reactions with cell 7 (3+ reaction strength) and with cell 11 (2+ reaction strength and negative reactions with the other 8 cells of the red cell reagent.Also on the same day, they tested the sample for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel c lot vrc313, the same lot of mts anti-igg card and the same analyzer and that they obtained a wrong liquid level error code with cell 1 (that they manually corrected to negative), positive reactions with cell 3 (3+ reaction strength), cell 6 (3+ reaction strength), cell 7 (3+ reaction strength) and with cell 11 (3+ reaction strength and negative reactions with the other 6 cells of the red cell reagent.They again tested this patient¿s sample for antibody identification in ficin enzyme method using 0.8% resolve panel c lot vrc313, mts anti-igg card and the same analyzer and that they obtained positive reactions with cell 3 (1+ reaction strength), cell 6 (3+ reaction strength), cell 7 (2+ reaction strength) and with cell 11 (3+ reaction strength and negative reactions with the other 7 cells of the red cell reagent.The customer reported they were able to identify both the anti-k(kel1) and anti-e(rh3) antibodies with 0.8% resolve panel c lot vrc313 but missed the anti-e(rh3) antibody with 0.8% resolve panel a lot vra438.The customer reported that no biased result had been reported to the physician.The customer reported that the patient had not been harmed as a result of the reported event.

Brand Name
0.8% ORTHO RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17733144
Report Number0002250051-2023-00117
Device Sequence Number15088797
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public10758750007677
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown